Alert archive / Idaho / Winter Storm Warnings in 2007

Winter Storm Warning 2, NWS Pocatello, ID

January 11, 2007

NWS Pocatello, ID issued this winter storm warning at Jan 11, 2007, 4:31 AM MST. It took effect at Jan 11, 2007, 9:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2007, 4:31 AM MST (11:31 UTC)
In effect from
Jan 11, 2007, 9:00 AM MST
Expired
Jan 11, 2007, 3:35 PM MST
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS45 KPIH 111131
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
431 AM MST THU JAN 11 2007

IDZ019-020-112345-
/O.CAN.KPIH.WC.A.0001.070111T2000Z-070112T2000Z/
/O.NEW.KPIH.WS.W.0002.070111T1900Z-070112T1900Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY
431 AM MST THU JAN 11 2007

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 12 PM MST
FRIDAY...
...WIND CHILL WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM MST
FRIDAY. THE WIND CHILL WATCH HAS BEEN CANCELLED. 

AN ARCTIC AIRMASS WILL SPILL OVER THE MONTANA DIVIDE THIS
AFTERNOON AND TONIGHT PRODUCING STRONG GUSTY WINDS AND DANGEROUSLY
COLD WIND CHILL VALUES OF 20 TO 35 DEGREES BELOW ZERO OVERNIGHT TONIGHT.
RECENT SNOWFALL COMBINED WITH THE STRONG GUSTY WINDS WILL ALSO PRODUCE
AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITY REDUCED TO ONE
QUARTER MILE AT TIMES STARTING THIS AFTERNOON AND CONTINUING
OVERNIGHT. BRISK NORTH WINDS WILL LIKELY CONTINUE FRIDAY WHILE
WIND CHILL TEMPERATURES RELAX IN THE AFTERNOON.

A WINTER STORM WARNING MEANS THAT WEATHER CONDITIONS WILL MAKE
TRAVEL VERY HAZARDOUS.

$$

IDZ018-031-032-112345-
/O.UPG.KPIH.WC.A.0001.070111T2000Z-070112T2000Z/
/O.NEW.KPIH.WC.W.0001.070112T0100Z-070112T1900Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
431 AM MST THU JAN 11 2007

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST
FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

AN ARCTIC AIRMASS WILL SPILL OVER THE MONTANA DIVIDE TONIGHT
PRODUCING STRONG GUSTY WINDS AND DANGEROUSLY COLD WIND CHILL
VALUES OF 20 TO 35 DEGREES BELOW ZERO OVERNIGHT TONIGHT.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
2 follow-up statements
000 
WWUS45 KPIH 111542
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
842 AM MST THU JAN 11 2007

IDZ019-020-120345-
/O.EXT.KPIH.WS.W.0002.070111T1600Z-070112T1900Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY
842 AM MST THU JAN 11 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 12 PM MST FRIDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 12 PM MST FRIDAY.

AN ARCTIC AIRMASS HAS BEGUN TO SPILL INTO EASTERN IDAHO TODAY.
STRONG NORTH WINDS AT 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH WILL
PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE
REDUCED TO ONE QUARTER MILE AT TIMES AND TRAVEL WILL BE EXTREMELY
HAZARDOUS. ALTHOUGH THE WINDS WILL SUBSIDE THROUGH THE
AFTERNOON...THEY WILL REMAIN BRISK. THE STRONG WINDS WILL COMBINE
WITH DRASTICALLY COLDER TEMPERATURES TO PRODUCE DANGEROUS WIND
CHILL TEMPERATURES THROUGH TONIGHT. WIND CHILL TEMPERATURES BETWEEN
20 BELOW AND 35 BELOW ZERO CAN BE EXPECTED.

A WINTER STORM WARNING MEANS THAT WEATHER CONDITIONS WILL MAKE
TRAVEL VERY HAZARDOUS.

$$

IDZ018-031-032-120345-
/O.CON.KPIH.WC.W.0001.070112T0100Z-070112T1900Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
842 AM MST THU JAN 11 2007

...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM MST FRIDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM MST FRIDAY. 

AN ARCTIC AIRMASS WILL SPILL OVER THE MONTANA DIVIDE TODAY. 
STRONG GUSTY WINDS AND DANGEROUSLY COLD WIND CHILL VALUES OF 20
TO 35 DEGREES BELOW ZERO ARE FORECAST OVERNIGHT TONIGHT.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWUS45 KPIH 112235
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
335 PM MST THU JAN 11 2007

IDZ019-020-121045-
/O.CAN.KPIH.WS.W.0002.000000T0000Z-070112T1900Z/
/O.EXB.KPIH.WC.W.0001.070111T2235Z-070112T1900Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY
335 PM MST THU JAN 11 2007

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM MST FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST FRIDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

VERY COLD TEMPERATURES WILL CONTINUE TO SPILL OVER THE MONTANA
DIVIDE INTO EASTERN IDAHO TONIGHT. GUSTY NORTH WINDS AT 15 TO 25
MPH WILL ALSO CONTINUE ACROSS THE AREA. THE COMBINATION WILL
PRODUCE WIND CHILL TEMPERATURES BETWEEN 20 BELOW AND 35 DEGREES
BELOW ZERO OVERNIGHT.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IDZ018-031-032-121045-
/O.CON.KPIH.WC.W.0001.070112T0100Z-070112T1900Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
335 PM MST THU JAN 11 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY. 

VERY COLD TEMPERATURES WILL CONTINUE TO SPILL OVER THE MONTANA
DIVIDE INTO EASTERN IDAHO TONIGHT. GUSTY NORTH WINDS WILL ALSO
CONTINUE ACROSS THE AREA. THE COMBINATION WILL PRODUCE WIND CHILL
TEMPERATURES BETWEEN 20 BELOW AND 35 DEGREES BELOW ZERO OVERNIGHT.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IDZ017-120500-
/O.NEW.KPIH.SB.Y.0002.070111T2235Z-070112T0500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
335 PM MST THU JAN 11 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 10 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

A BAND OF SNOW REMAINS STALLED OVER THE EASTERN MAGIC VALLEY. IN
ADDITION...GUSTY WINDS REMAIN OVER THE REGION WITH WINDS GRADUALLY
TURNING NORTHEAST BUT REMAINING STRONG AT 15 TO 25 MPH. TRAINED
NATIONAL WEATHER SERVICE SPOTTERS INDICATE OCCASIONAL NEAR WHITE-
OUT CONDITIONS WITH VISIBILITIES BELOW ONE QUARTER MILE IN A
COMBINATION OF FALLING AND DRIFTING SNOW. THE BAND IS FORECAST TO
BEGIN MOVING DOWN THE VALLEY THIS EVENING...BUT THE WINDS WILL
REMAIN GUSTY FROM THE NORTHEAST. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 3:45 AM MST, 46 minutes earlier.

Area forecast discussion, Jan 11, 3:45 AM MST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MST THU JAN 11 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. LATEST SATELLITE IMAGERY
SHOWING COLD UPPER LOW DIGGING SOUTH THROUGH WASHINGTON/OREGON WITH
UPPER JET ARCHING THROUGH NEVADA INTO CNTRL UTAH PLACING SE IDAHO IN
FAVORED LEFT FRONT QUAD OF JET. CURRENT RADAR IMAGERY SHOWING BAND
OF PRECIPITATION WHICH WAS RATHER ACTIVE IN THE SNAKE PLAINS AROUND
MIDNIGHT SETTLING INTO THE SE HIGHLANDS. WEBCAMS IN ERN HIGHLANDS
CONFIRM MODERATE SNOWFALL AT THIS TIME. SURFACE ANALYSIS PLACES
DEEP SURFACE TROUGH OVER SE WYOMING EXTENDING INTO NRN UTAH WITH SE
HIGHLANDS FAVORED AREA FOR OVERRUNNING PRECIPITATION. FURTHER
NORTH...ANALYSIS WAS SHOWING ARCTIC AIRMASS PLUNGING SOUTH THROUGH
MONTANA TOWARD THE DIVIDE. NAM PERFORMANCE WITH RESPECT TO QPF POOR
SO GFS MODEL OF CHOICE THIS MORNING. THUS...UPPER LOW CONTINUES TO
DIG SOUTH TODAY SPINNING OFF A CLOSED CIRCULATION OVER THE SRN
SIERRA/WRN NEVADA BY FRIDAY MORNING. PRECIPITATION FOCUS SHIFTS
SOUTH INTO UTAH ALONG WITH MOVEMENT OF SURFACE TROUGH AND EVOLUTION
OF UPPER LOW. UPPER LOW THEN TRACKS EAST THROUGH SRN NEVADA FRIDAY
BEFORE EJECTING NE THROUGH UTAH INTO WYOMING SATURDAY NIGHT WITH SE
IDAHO REMAINING ALONG NRN FRINGE OF ACTIVITY AND PRECARIOUS POSITION
FOR ANY ADJUSTMENTS TO TRACK OF EJECTING LOW. COMPLEX INTERACTION
ANTICIPATED TODAY/TONIGHT WITH PRECIPITATION GENERATING SUB-WARNING
AMOUNTS OF SNOWFALL OVER THE ERN HIGHLANDS BY THE END OF THE DAY AND
ARCTIC AIRMASS SPILLING OVER THE DIVIDE LATE THIS AFTERNOON/TONIGHT
WITH STRONG GAP WINDS EXITING FROM NRN CANYONS AND VERY COLD
TEMPERATURES PRODUCING DANGEROUS WIND CHILL READINGS. IN
ADDITION...SNOWFALL IN THE UPPER SNAKE PLAIN/HIGHLANDS THIS MORNING
WILL LIKELY GET PUSHED AROUND BY WINDS WITH BLOWING AND DRIFTING
SNOW ANTICIPATED IN AREAS FROM REXBURG NORTH. HENCE WARNINGS ISSUED
FOR ZONES 18/31/32 FOR WIND CHILL AND 19/20 FOR COMBINATION OF WIND
CHILL AND BLOWING SNOW THIS AFTERNOON THROUGH NOON FRIDAY. HUSTON

.LONG TERM...SUNDAY THROUGH THURSDAY.  HIGH PRESSURE RIDGING BEGINS
TO TAKE HOLD AND WILL PERSIST FOR JUST ABOUT THE ENTIRE EXTENDED
PERIOD.  THE UPPER LEVEL LOW ASSOCIATED WITH THE REMAINING
SNOWSHOWERS ON SATURDAY WILL PUSH FAR ENOUGH DOWNSTREAM TO END THE
PRECIP IN THE BEAR LAKE AREA BY SUNDAY MORNING.  A WEAK SECONDARY H5
SHORTWAVE WILL FOLLOW BEHIND THE UPPER LOW ON SUNDAY BUT LOOKS TO
ONLY HAVE ENOUGH ENERGY AND MOISTURE FOR SOME MID AND HIGH CLOUD
DECKS.  RIDGING DOMINATES FROM MONDAY ONWARD WHICH SHOULD PRODUCE
DRY CONDITIONS AND A VERY GRADUAL WARMUP IN TEMPERATURES...ALTHOUGH
LATEST GFS SHOWS ANOTHER WEAK SHORTWAVE RUNNING OVER THE TOP OF THE
RIDGE ON TUESDAY THAT WILL TEMPORARILY REINFORCE THE COLD AIR IN THE
UPPER SNAKE HIGHLANDS.   WARANAUSKAS
&&

.AVIATION...COLD FRONT THAT TRACKED ACROSS SOUTHERN IDAHO YESTERDAY
IS NEAR UT/WY/ID CORNER THIS MORNING.  FURTHER EASTWARD PROGRESSION
OF THE FRONT IS EXPECTED TO BE SLOWED BY DEVELOPMENT OF SURFACE LOW
IN CENTRAL UTAH...PRODUCING MVFR AND IFR CONDITIONS AND WIDESPREAD
LIGHT SNOW TODAY FOR AREAS EAST AND SOUTH OF MALTA-POCATELLO-REXBURG
LINE. TWEB ROUTE 345 WILL BE MOST AFFECTED...WITH EASTERN HALF OF
ROUTE BEING IFR FROM 19Z ONWARD.  REST OF REGION WILL SEE MOSTLY VFR
CONDITIONS WITH BKN TO OVC SKIES AND A FEW SCATTERED SNOWSHOWERS.
WARANAUSKAS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...WIND CHILL WARNING TONIGHT
THROUGH NOON FRIDAY FOR ZONES 18/31/32. WINTER STORM WARNING FOR
COMBINATION OF WIND CHILL AND BLOWING SNOW THIS AFTERNOON THROUGH
NOON FRIDAY FOR ZONES 19/20.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:25 PM MSTWind Chill WatchPIH9 hr
Jan 11, 4:31 AM MSTWind Chill WarningPIH54 hr
Jan 11, 3:35 PM MSTSnow and Blowing Snow AdvisoryPIH5 hr

Nearby

Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.